My sister has headaches from the last six months. Earlier, it was random, but from the last two months, it is continuous. The magnetic resonance imaging (MRI) is normal and no medicines are working. Please help.
Welcome to icliniq.com. It could be a migraine or tension type headache. Please revert with the following details: 1. Are the headaches one-sided or on both sides? 2. Are the headaches pulsating in nature? 3. Is the frequency daily or intermittent? 4. Is it associated with nausea or vomiting?
Thanks for your reply. The headaches could be one sided, both-sided or even in the entire head. Yes, it is pulsating in nature. Initially, it was intermittent, but from the last two months, it is every day. Until a few days ago, there was a relief after taking the medicines, but now, there is no relief with medicines. It is not associated with vomiting or nausea.
Welcome back to icliniq.com. Your sister seems to be suffering from a migraine headache and with prophylaxis, gradually, the severity and the frequency of attacks will reduce and even stop. The drugs are decided based on the frequency, and severity of the headaches. Sleep disturbances are also taken into account. For prophylaxis, the most commonly used drugs are Flunarizine, Propranolol, and Amitriptyline. In the case of an acute pain Triptans like Sumatriptan and Rizatriptan are used. In the case of an acute pain which does not respond to Triptans, we use pain killers like Diclofenac. She will also need to modify her lifestyle as follows: 1. She should sleep for at least eight hours at night. 2. Go to bed at the same time every night. 3. Avoid sleeping in the day to prevent sleep disturbances at night. 4. Avoid caffeine, lemon, and cheese in your diet. So, at this point, I suggest she be put on Flunarizine 10 mg and Amitriptyline 10 mg every night. Please discuss with your doctor regarding my suggestions. If you have any further query, please ask.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
But I am still unable to sleep at the desired time, and pressure of studies has put me into depression ... I saw a doctor again, and he put me on Sertraline, explaining that the symptoms were actually due to Read full
.. here to help you.
This is called as tension type headache and is a part of anxiety only.
Stopping any antidepressant is usually a difficult task and is usually accompanied by one or other symptoms as withdrawal. Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.